Bhartiya Krishi Anusandhan Patrika, volume 37 issue 1 (march 2022) : 8-12

Partially Balanced 3-Designs using Mutually Orthogonal Latin Squares

Sayantani Karmakar, Cini Varghese, Seema Jaggi, Mohd Harun, Devendra Kumar
1ICAR-Indian Agricultural Statistics Research Institute, Pusa-110 012, New Delhi, India.
  • Submitted09-08-2021|

  • Accepted12-03-2022|

  • First Online 12-04-2022|

  • doi 10.18805/BKAP351

Cite article:- Karmakar Sayantani, Varghese Cini, Jaggi Seema, Harun Mohd, Kumar Devendra (2022). Partially Balanced 3-Designs using Mutually Orthogonal Latin Squares. Bhartiya Krishi Anusandhan Patrika. 37(1): 8-12. doi: 10.18805/BKAP351.

t-designs represent a generalized class of balanced incomplete block designs in which the number of blocks in which any t treatments (t ≥ 2) occur together is a constant. Like other families of incomplete block designs, t-designs find potential application in farming system research where the main concern would be to select the best combination out of a certain set of t-component farming systems for a specific agro-ecological zone. But in order to obtain t-balance we may require large number of blocks and replications. Partially balanced t-designs are introduced for experimental situations where it is not possible to get t-balanced designs. A series of partially balanced 3-designs are constructed using mutually orthogonal Latin Squares. These designs, though possess pair-wise balance, are not combinatorially balanced in terms of 3-tuples. They also satisfy the properties of 3-packing designs. The efficiency factor of these designs is quite high as v increases, the efficiency increases.

  1. Assaf, A.M. and Shalaby, N. (1992). Packing design with block size 5 and indices 8, 12, 15.  Journal of Combinatorial Theory. 59: 23-30.

  2. David, A. (2017). Construction of some resolvable t- designs. Science Journal of Applied Mathematics and Statistics. 5(1): 49-53.

  3. Hartman, A. (1986). On small packing and covering designs with block size 4. Discrete Mathematics. 59: 275-281.

  4. Hedayat, A. and Kageyama, S. (1980). The Family of t-designs-Part I. Journal of Statistical Planning and Inference. 4: 173-212.

  5. Jha, A., Varghese, C., Jaggi, S., Harun, M. and Kumar, D. (2018a). A new series of resolvable PBIB (2) designs in unequal block sizes with three replicates, Bhartiya Krishi Anusandhan Patrika. 33(1): 161-164.

  6. Jha, A., Varghese, C., Jaggi, S., Harun, M., Kumar, D. (2018b). Resolvable block designs balanced for non-directional neighbour effects. Bhartiya Krishi Anusandhan Patrika. 33(2): 113-115.

  7. Kageyama, S. and Hedayat, A. (1983). The Family of t-designs-Part II. Journal of Statistical Planning and Inference. 7: 257-287.

  8. Trung, T.V. (2001). Recursive constructions for 3-designs and resolvable 3-designs. Journal of Statistical Planning and Inference. 95: 341-358.

  9. Trung, T.V. (2017). Simple t-designs: A recursive construction for arbitrary t. Designs, Codes and Cryptography. 83(3): 493-502.

  10. Trung, T.V. (2018). A recursive construction for simple t-designs using resolutions. Designs, Codes and Cryptography. 86(6): 1185-1200.

  11. Trung, T.V. (2019). Recursive constructions for s- resolvable t-designs. Design, Codes and Cryptography. 87: 2835-2845.

  12. Varghese, C., Jaggi, S., Harun, M., Kumar, D. (2020). Three-associate class partially balanced incomplete block designs through kronecker product. Bhartiya Krishi Anusandhan Patrika.  35(1 and 2): 102-105.

Editorial Board

View all (0)